Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 16, 2009, 5:44 PM CDT for Cook County, Kankakee County, Will County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2009, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 16, 2009, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, Kankakee County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 25 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:36 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 2:36 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 236 PM CDT TUE JUN 16 2009 .DISCUSSION... 209 PM CDT MAIN FORECAST CHALLENGES CONTINUE TO REVOLVE AROUND TIMING OF HIGHEST PRECIPITATION CHANCES AS WELL AS TEMPS AS SOMEWHAT DIFFUSE SURFACE BOUNDARY MAKES ATTEMPTS AT MOVING NORTHWARD THE NEXT COUPLE DAYS. IN THE NEAR TERM...SCT SHOWERS HAVE BEEN DEVELOPING IN ADVANCE OF A SERIES OF SHORTWAVES LINED UP IN A NW/SE AXIS FROM SD/MN TO THE LOWER OHIO VALLEY. ONE SMALLER SCALE EMBEDDED VORT IS CURRENTLY MOVING NE ACROSS OUR SOUTHERN CWA WITH A HIGHER CONCENTRATION OF HEAVIER RAIN NEAR THIS FEATURE. EXPECT THIS TO TRACK ACROSS OUR CENTRAL AND EASTERN CWA LATE THIS AFTERNOON INTO EARLY THIS EVENING AND GIVEN THE HIGH PWATS AND MOIST AIRMASS PRECIPITATION EFFICIENCY WILL BE HIGH...AS WAS THE CASE THIS MORNING NEAR THIS CIRCULATION OVER SPI WHERE 2.25 INCHES OF RAIN FELL IN ABOUT AN HOUR AND A HALF. LOW AND MID LEVEL LAPSE RATES ARE WEAK AND VERY LITTLE INSTABILITY IS PRESENT...SO THUNDER CHANCES APPEAR LOW AT BEST THOUGH. GOING TO MAKE LAST MINUTE DECISION ON POPS/WX TONIGHT...BUT BASED ON SATELLITE/RADAR TRENDS EXPECT MOST PRECIP TO END DURING THE EVENING. ONE OF THE MORE SIGNIFICANT VORTS IN THIS TRAIN IS OVER SD THIS AFTERNOON...WITH MODELS COMING AROUND TO ACTUALLY DEVELOPING THE REFLECTION OF A SURFACE LOW OVER IA AND TRACKING IT EAST INTO LOWER MICHIGAN BY TOMORROW AS THIS SD VORT MOVES EASTWARD. TROUGH AXIS EXPECTED TO BE EAST OF OUR AREA BY 12Z WEDNESDAY...SO GENERALLY EXPECTING SUBSIDENCE AND LARGELY A BREAK IN PRECIPITATION CHANCES AND MORE SUNSHINE WEDNESDAY. WITH SURFACE LOW TO OUR EAST IT NOW APPEARS AS THOUGH A STRONG ENOUGH WESTERLY GRADIENT WILL EXIST TO KEEP MARINE LAYER OFFSHORE THROUGH MUCH OF THE DAY AND ALLOWING FOR WARM TEMPS RIGHT UP TO THE LAKEFRONT. INTERESTINGLY...MAV GUIDANCE KEEPS HIGHS RATHER COOL TOMORROW...BUT WITH SUNSHINE AND FAIRLY WARM AIRMASS IN PLACE REALLY SEE NO REASON THAT TEMPS WONT CLIMB WELL INTO THE 80S MAKING TOMORROW OUR WARMEST DAY YET THIS JUNE. WEAK MICHIGAN SFC LOW THEN PROGGED TO MOVE EAST WITH HEIGHT FALLS OVER THE PLAINS RESULTING IN LEE TROUGH-O-GENESIS AND AN EVENTUAL SWITCH BACK TO EASTERLY FLOW WEDNESDAY NIGHT INTO THURSDAY WITH WARM FRONT SHARPENING UP TO OUR SOUTH. STRENGTHENING WARM AIR SHOULD RESULT IN MCS DEVELOPING SOMEWHERE TO OUR WEST AND POSSIBLY MOVING EAST INTO OUR CWA BY LATE WEDNESDAY NIGHT. TYPICAL UNCERTAINTY IN WHERE MCS WILL DEVELOP/TRACK ARGUES FOR KEEPING POPS MODEST WEDNESDAY NIGHT. BY THURSDAY...MODELS IN BETTER AGREEMENT ON MAXIMIZING WARM AIR ADVECTION OUR AREA AND HAVE NUDGED POPS UP SOME DURING THE DAY. AS ALLUDED TO THE PAST COUPLE DAYS...UNCERTAINTY EXISTS AS TO WHERE BOUNDARY SETS UP THURSDAY. IF IT STAY JUST TO OUR SOUTH AND WE STAY SOCKED IN WITH CLOUDS/CONVECTION THEN HIGHS WILL BE COOLER THAN IN GRIDS. IF FRONT MAKES IT FARTHER NORTH...THEN CONVECTION WOULD ALSO LIKELY BE FARTHER NORTH AND HIGH TEMPS MUCH WARMER...WITH CURRENT GRIDS SPLITTING THE DIFF BETWEEN THE TWO EXTREMES. AS MORE TROPICAL AIRMASS INCHES NORTHWARD THE THREAT OF HEAVY RAINFALL WILL INCREASE LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH SOME POTENTIAL FOR SEVERE WEATHER AS WELL. MODELS CONTINUE TO ADVERTISE A STRONG SHORTWAVE TRACKING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES FRIDAY...AMPLIFYING SOMEWHAT AS IT DOES SO. A BIT MORE VARIANCE AMONG MODELS TODAY REGARDING EXACT TIMING AND AMPLITUDE OF THIS SHORTWAVE...THOUGH DIFFERENCES ARE WITHIN A REASONABLE MARGIN OF ERROR FOR 72-84 HOURS OUT. IF FASTER/LESS AMPLIFIED SOLUTIONS VERIFY THEN THE GREATER SEVERE THREAT MAY END UP BEING JUST EAST/SOUTH OF OUR CWA...HOWEVER GENERAL TREND OF MODELS OVER THE PAST SEVERAL DAYS HAS BEEN FOR A MORE AMPLIFIED AND STRONG SHORTWAVE. HOWEVER...SHOULD THE STRONGER SOLUTIONS (ALA GEM AND NOGAPS) VERIFY THEN IT WOULD BE REASONABLE TO EXPECT SYSTEM TO SLOW A BIT IN LATER RUNS PLACING THE HIGHER SEVERE THREAT CLOSER TO HOME. SYNOPTICALLY...IT APPEARS TO BE A VERY FAVORABLE PATTERN FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS SOMEWHERE IN THE REGION FRIDAY WITH MOISTURE RICH AND POTENTIALLY UNSTABLE BOUNDARY LAYER BENEATH INCREASINGLY STRONG UPPER FLOW. UNFORECASTABLE AT THIS DISTANCE CONVECTIVE/MESOSCALE FEATURES COULD CERTAINLY PLAY A ROLE IN WHERE STRONGEST DESTABILIZATION CAN OCCUR...BUT OVERALL SYNOPTIC SET-UP SEEMS TO POINT TO THE POTENTIAL FOR A SIGNIFICANT AND/OR WIDESPREAD SEVERE WEATHER EPISODE EITHER HERE OR NEARBY FRIDAY AFTERNOON/EVENING. UPPER TROUGH SHOULD PULL EAST OF THE GREAT LAKES OVER THE WEEKEND WITH NORTHWEST FLOW DEVELOPING. MAINTAINED SLIGHT CHANCE POPS FOR SATURDAY WITH SOME LINGERING COOLER AIR ALOFT AND STEEPER LAPSE RATES...BUT PRECIP CHANCES DONT LOOK ALL THAT IMPRESSIVE. OVERALL IT LOOKS LIKE A WARM AND DRY WEEKEND INTO EARLY NEXT WEEK AS NORTHWEST FLOW GETS NUDGED EASTWARD BY BUILDING UPPER RIDGE. IZZI && .AVIATION... 116 PM CDT 1800 UTC TAFS...THE MAIN AVIATION FORECAST CONCERNS WILL BE PRECIP THIS AFTERNOON AND TONIGHT...AND POTENTIAL FOR IFR CIGS MAINLY TONIGHT. AT 17Z...THE MAIN SURFACE WARM FRONT REMAINS ACROSS SOUTHERN ILLINOIS ALTHOUGH A SECONDARY SFC TROUGH/WARM FRONT HAS DEVELOPED ACROSS CENTRAL ILLINOIS. THE MAIN MCS CONTINUES EASTWARD ACROSS FAR SOUTHERN ILLINOIS EARLY THIS AFTERNOON WHILE ADDITIONAL RAIN SHOWERS CONTINUE ACROSS CENTRAL AND NORTH CENTRAL ILLINOIS. THIS SHOWERS APPEAR TO BE MORE TIED TO INCREASING LOW LEVEL ISENTROPIC LIFT AND UPPER LEVEL FORCING WITH SHORT WAVE SHEARING INTO NORTHERN ILLINOIS FROM EASTERN IOWA. THESE SCATTERED SHOWERS WILL CONTINUE TO AFFECT THE AREA THIS AFTERNOON WITH THE POSSIBILITY OF SOME MVFR CIGS/VSBYS WITH THESE SHOWERS. CANNOT RULE OUT POSSIBILITY OF VERY SHORT LIVED PERIOD OF IFR VSBYS IF ONE OF THESE SHOWERS AFFECTS TERMINALS...BUT EXPECTED VERY BRIEF DURATION PRECLUDES A MENTION AT THIS TIME. RAIN SHOULD BECOME MORE WIDESPREAD TOWARD EVENING WITH THE APPROACH OF THE EASTERN IOWA SHORT WAVE AND AS STRONGER ISENTROPIC ASCENT BUILDS NORTHWARD INTO NORTHERN ILLINOIS WITH THE APPROACHING LOW LEVEL WARM FRONT. HAVE CONTINUED IDEA OF PREVIOUS TAF WITH PREVAILING RAIN SHOWERS THROUGH 06Z. HAVE SOME CONCERN THAT A PERIOD OF IFR CIGS WILL BE POSSIBLE ESPECIALLY IN THE 06Z-12Z TIME FRAME WITH THE LOW LEVEL WARM FRONT IN THE VICINITY AND MOIST LEVELS FROM THE RAINFALL. FOR NOW HAVE TRENDED TOWARD LOWER MVFR CIGS WITH A SCT IFR LOW CLOUD DECK DURING THIS TIME FRAME TO SUGGEST THIS POSSIBILITY. SOME UNCERTAINTY PERSISTS REGARDING THE TRACK OF THE MAIN SFC LOW ACROSS NORTHERN ILLINOIS TONIGHT WHICH WILL HAVE A BIG IMPACT ON WINDS. CURRENTLY EXPECTING THE SFC LOW TRACK TO BE PRETTY MUCH RIGHT OVER THE TERMINALS. THUS...HAVE INDICATED MORE OF A SOUTH SOUTHEAST WIND BY MIDNIGHT WHEN SFC WARM FRONT APPROACHES...FOLLOWED BY BRIEF PERIOD OF VARIABLE WINDS...AND THEN WEST WINDS BEHIND THE LOW. CIGS SHOULD IMPROVE TO HIGHER END MVFR BY MID MORNING WEDNESDAY...AND THEN TO VFR WEDNESDAY AFTERNOON. MARSILI && .AVIATION... 235 PM CDT SURFACE LOW PRESSURE ACROSS SOUTHWEST IOWA WILL TRACK INTO ACROSS NORTHEAST ILLINOIS LATE TONIGHT...AND THEN MOVE EAST OF THE AREA ON WEDNESDAY. A WARM FRONT WILL LIFT NORTHWARD ACROSS FAR SOUTHERN LAKE MICHIGAN LATE THIS EVENING INTO THE OVERNIGHT IN ADVANCE OF THIS LOW PRESSURE AREA. AS THE LOW MOVES OFF TO THE EAST ON WEDNESDAY...WINDS WILL BECOME NORTHERLY ALTHOUGH WINDS ARE NOT EXPECTED TO BE THAT STRONG GIVEN LACK OF STRONG COLD ADVECTION. A RIDGE AXIS WILL SETTLE OVER THE WESTERN GREAT LAKES THURSDAY MORNING AS ANOTHER LOW PRESSURE AREA BEGINS TO TAKE SHAPE ACROSS THE CENTRAL PLAINS. WITH THE RIDGE AXIS MOVING OFF TO THE EAST ON THURSDAY...LIGHT SOUTH SOUTHEAST WINDS WILL BEGIN TO DEVELOP IN ADVANCE OF THE LOW. THIS WILL MOVE SOUTHEAST OF THE LAKE BY FRIDAY NIGHT WITH A RETURN TO NORTH WINDS ONCE AGAIN. NOT EXPECTING ANY MARINE HEADLINES AT THIS TIME ALTHOUGH WILL HAVE TO MONITOR STRENGTH AND TRACK OF APPRAOCHING SFC LOW TONIGHT FOR POSSIBLE HIGHER WAVES ON WESTERN SHORE OF THE SOUTH END OF THE LAKE...BUT AT THIS TIME HAVE KEPT CONDITIONS BELOW ADVISORY CRITERIA. MARSILI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 16, 2:31 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 231 PM CDT TUE JUN 16 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 171945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 231 PM CDT TUE JUN 16 2009 /331 PM EDT TUE JUN 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY EVENING...WITH ONE OR TWO ROUNDS OF THUNDERSTORMS EXPECTED LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. IN ADDITION TO THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING...THESE THUNDERSTORMS MAY ALSO POSE SOME RISK FOR DAMAGING WINDS AND LARGE HAIL. A MORE SUBSTANTIAL THREAT OF SEVERE THUNDERSTORMS EXISTS FRIDAY INTO FRIDAY EVENING AS A STRONG STORM SYSTEM AFFECTS THE OUTLOOK AREA. WHILE IT IS TOO EARLY TO PINPOINT DETAILS...CURRENT FORECAST GUIDANCE CONTINUES TO SUGGEST THAT THE POSSIBILITY EXISTS FOR AN OUTBREAK OF SEVERE THUNDERSTORMS TO OCCUR ACROSS PORTIONS OF THE GREAT LAKES AND MIDWEST FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-171945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 231 PM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...WITH ONE OR MORE ROUNDS OF THUNDERSTORMS EXPECTED THURSDAY THROUGH FRIDAY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY FRIDAY AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 231 PM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...WITH ONE OR MORE ROUNDS OF THUNDERSTORMS EXPECTED THURSDAY THROUGH FRIDAY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY FRIDAY AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
In the hours before
Local storm report, Jun 16, 1:27 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
127 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN PONTIAC 40.88N 88.64W
06/16/2009 E0.00 INCH LIVINGSTON IL TRAINED SPOTTER
HEAVY RAIN WAS CAUSING PONDING OF WATER ON STREETS.
&&
CMSpecial weather statement, Jun 16, 4:33 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 433 PM CDT TUE JUN 16 2009 ILZ019>023-032-033-039-INZ010-019-162345- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- NEWTON-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...MOROCCO...FOWLER 433 PM CDT TUE JUN 16 2009 /533 PM EDT TUE JUN 16 2009/ ...FUNNEL CLOUDS POSSIBLE OVER PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS AFTERNOON... ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS THIS AFTERNOON INTO EARLY THIS EVENING...AS SHOWERS FORM ALONG A SURFACE WARM FRONTAL BOUNDARY AND BENEATH AN UPPER LEVEL DISTURBANCE. THESE FUNNEL CLOUDS MAY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE...AND LAST A FEW MINUTES BEFORE DISSIPATING. THESE FUNNEL CLOUDS RARELY TOUCH THE GROUND AND TYPICALLY DO NOT POSE ANY SIGNIFICANT HAZARD. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG...DAMAGING TORNADOES. HOWEVER...ON EXTREMELY RARE OCCASIONS THESE FUNNELS CAN BRIEFLY TOUCH THE GROUND AND PRODUCE VERY MINIMAL...IF ANY DAMAGE. IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. RATZER/HALBACH
Local storm report, Jun 16, 5:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN 3 NW JOLIET 41.56N 88.16W
06/16/2009 E3.10 INCH WILL IL NWS EMPLOYEE
RAINFALL SINCE APPROXIMATELY 130 PM CDT.
&&
RATZERNearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.